U.S. doctors online nowAsk doctors free
Virginia Beach, VA
A 29-year-old female asked:

I don't think my migraines are hormonal i have mirena (levonorgestrel) no probs for years. could anything else cause increase in severity/frequency suddenly?

2 doctor answers3 doctors weighed in
Dr. David Yablonsky
Internal Medicine 23 years experience
YES: Many things can contribute to worsening or new headaches. Since you say the increase was sudden, you definitely need to be seen soon to rule out more serious causes and perhaps change your medicine.
Dr. Diane Minich
Family Medicine 37 years experience
Many causes: If the headaches are increasing in severity and frequency you need to see your doctor for a workup and treatment.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.